When I was 18 I had a panic attack out of nowhere, literally thought I was dying! I was taking Ativan after the e.r. visit. Then when I got to my doc he started me on paxil. I hated it, just didn't feel "sane" so to speak. So he started me on 10mg Lexipro. It worked within a week, panic attack free and almost no anxiety. After a few years I felt like it wasnt enough and he upped it to 20mg. Again I felt great. Well its been another three years and I started feeling the same way again. My doctor who I went through this with is no longer practicing so I was in search for a doc. I got an appmnt but it was two weeks away. At this time I kept taking my lexipro but was feeling worse everyday. I got into my gyno and she switched my medicine to 40 mg cilexa. I went to her as a longshot, obviously she doesnt specialize in these issues but I was desperate. Not knowing that I should have weened off the Lexipro I just quit taking it and started the cilexa. That next week was hell. Crying, tremors, feeling like I had the flu. One ambulance call, 2 e.r. visits later they gave me Ativan. When I finally saw the doc she gave me more ativan and scheduled me back in 3 weeks. In the meantime I still have anxiety so bad that I have to keep taking this stupid ativan. Everyday is a challenge, dizzy, nauseated, and severe anxiety. I have finally been able to sleep but in the morning my jaws are clenched with panic. Now three weeks on the cilexa and no freakin relief. I just dont know what to do. Oh and called the doc and they called me in more ativan and keep saying it takes time. How am I supposed to live? Cant go to work making no money and I have three boys who depend on me. Lexipro worked soooo quickly but not this one!!! Im out of ideas and just cry all the time because I want my life back! If anyone has had this experience or knows what I should do PLEASE HELP!!! This feeling is awful!
Gosh I', so sorry to hear this, I admit there is little I can do except offer some words of encouragement. Despite how this feels it can and WILL get better, that's not just optimistic blind cockeyed optimism either, it's truth.
Based on your post I can't help but wonder if it isn't time for s change in physician?
Anxiety and panic attacks are absolutely horrible, I am so sorry you are suffering. You may be experiencing more anxiety than usuall due to not tapering slowly off the lexapro, plus starting the celexa can increase the anxiety. Because it can take up to 4-6 weeks to get the full benefit from the celexa is probably why they gave you the ativan to help you get through the anxiety that usually happens in the beginning for some people starting a new medication. It doesn't take too much time for the ativan to work. Possibly you need a differnt benzo like xanax that is stronger for short term until the celexa kicks in, and as you mentioned it may not be the med for you, but do try to give it a couple more weeks if you can. Do you know how to do breathing exercises or do you meditate? If you know the breathing exercises try doing them as they really do help.
I totally understand how you feel and want you to know that it does get better, you may not feel like it will right now, but hang in there and come on back for support if you need to.There are some awesome people here on this site that have been where you are. Take care and be safe
Hi, i just want to offer some hope, i take Citalopram and it is common to take around 4 weeks to be fully effective, so there is still a chance your symptoms will improve... I'm so sorry that you are having to deal with all of this, and that you can't get regular healthcare from the same doctor, and one that specialises in psychotropic medication, where do you live? I take Citalopram and i remember when i first started out on it and i felt so depressed, crying all the time, it was hell, but i stuck it out and now it has changed my life for the better. I understand that because you didn't taper from the Lexapro you could be suffering withdrawal symptoms at the same time which obviously won't help. In time though this will dissipate. Wishing you all the best and hoping you feel better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2012 • 16 answers
Posted 28 Jul 2012 • 6 answers
Posted 7 Jan 2013 • 2 answers
Posted 6 Feb 2013 • 5 answers
Posted 18 Oct 2015 • 8 answers